Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2015, 7:37 PM CDT for Kingman County, Kansas. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 7:37 PM CDT (00:37 UTC)
- Expired
- Apr 8, 2015, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:00 PM CDT | TORNADO | 5 Sw Zenda, KS | BRIEF, ROPE TORNADO |
| Apr 8, 8:05 PM CDT | HAIL 2.75 | 1 S Nashville, KS | FROM TWITTER WITH PICTURE |
| Apr 8, 8:11 PM CDT | HAIL 1.5 | Zenda, KS | QUARTER TO HALF-DOLLAR SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS53 KICT 090037
SVRICT
KSC095-090115-
/O.NEW.KICT.SV.W.0035.150409T0037Z-150409T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
737 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 815 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ISABEL...
MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...CUNNINGHAM...NASHVILLE...WILLOWDALE...ZENDA...SPIVEY...
CLEVELAND...KINGMAN AIRPORT AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3738 9838 3739 9846 3765 9846 3773 9806
3773 9803 3739 9791
TIME...MOT...LOC 0037Z 243DEG 40KT 3740 9853
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
BILLINGS WRIGHT2 follow-up statements
928
WWUS53 KICT 090048
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT WED APR 8 2015
KSC095-090115-
/O.CON.KICT.SV.W.0035.000000T0000Z-150409T0115Z/
KINGMAN KS-
748 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR KINGMAN COUNTY...
AT 748 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHVILLE...OR
8 MILES EAST OF ISABEL...MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...CUNNINGHAM...NASHVILLE...WILLOWDALE...ZENDA...SPIVEY...
CLEVELAND...KINGMAN AIRPORT AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3738 9838 3739 9846 3765 9846 3773 9806
3773 9803 3739 9791
TIME...MOT...LOC 0048Z 246DEG 39KT 3745 9839
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
KETCHAM813
WWUS53 KICT 090059
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT WED APR 8 2015
KSC095-090115-
/O.CON.KICT.SV.W.0035.000000T0000Z-150409T0115Z/
KINGMAN KS-
759 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR KINGMAN COUNTY...
AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHVILLE...OR
8 MILES EAST OF ISABEL...MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...CUNNINGHAM...NASHVILLE...WILLOWDALE...ZENDA...SPIVEY...
CLEVELAND...KINGMAN AIRPORT AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3738 9838 3739 9846 3765 9846 3773 9806
3773 9803 3739 9791
TIME...MOT...LOC 0059Z 242DEG 28KT 3745 9839
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:10 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 8, 7:10 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 710 PM CDT WED APR 8 2015 .MESOSCALE DISCUSSION... ISSUED AT 710 PM CDT WED APR 8 2015 MAIN SUPERCELL ACROSS BARBER COUNTY SEEMS TO BE THE MAIN EVENT ACCORDING TO THE LATEST TRENDS ON RADAR AND NWP. LOOKING AT CONVECTIVE TRENDS ACROSS OKLAHOMA...THEY HAVE BEEN HEADING DOWNWARD...AS IS EVEN THE CASE IN THE BARBER/COMANCHE STORM. LOW LEVEL FLOW HAS BEEN INCREASING WHICH HAS BEEN SUPPORTING BRIEF TORNADOES WITH THAT STORM WITH INCREASED LOCAL HELICITY. EXTRAPOLATING THE CURRENT MOVEMENT WOULD BRING IT INTO THE FORECAST AREA /KINGMAN COUNTY/ ABOUT 01Z. SPC ANALYSIS/LAPS ANALYSIS AND RAP FORECASTS FOR THE LAST 3 RUNS CONTINUE TO SHOW A TRANSITION OF THE MOST FAVORED AREA FOR TORNADOES TO HAVE SHIFTED WEST. THE LOW LEVEL HELICITY AREA REMAINS WEST OF THE FORECAST AREA ASSOCIATED WITH THE TRIPLE POINT. MOREOVER...SEEMS THAT AS THE STORMS MOVE EAST THEY GET INTO AN ENVIRONMENT THAT HAS DECREASED HELICITY AND IS JUST NOT AS FAVORABLE GIVEN THAT THE EARLIER CONVECTION MAY HAVE ALTERED THE ENVIRONMENT ENOUGH TO DECREASE THE THREAT. IN SUMMARY...THINK THE STORM THAT IS ONGOING IS THE MAIN THREAT AS ARE SOME OF THE STORMS COMING FROM OKLAHOMA. OTHERWISE...CONFIDENCE IS DECREASING IN THE AMPLITUDE OF THE THREAT FOR THE FORECAST AREA. KRC && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 245 PM CDT WED APR 8 2015 THIS EVENING-TONIGHT: LATEST SURFACE ANALYSIS SHOWS MAIN SURFACE BOUNDARY LOCATED JUST TO THE SE OF ICT METRO...MAINLY FROM EUREKA TO MULVANE TO WELLINGTON. THE INITIAL ROUND OF CONVECTION HAS ALREADY BEGUN OVER SRN KS...WITH MULTICELL STORMS PRODUCING MAINLY HAIL AND DAMAGING WINDS. THIS INITIAL ROUND OF STORMS WILL STAY IN THE WARM SECTOR ACROSS SE KS FOR THE EARLY AFTERNOON HOURS. WITH THE MAIN CONCERN FROM THIS ROUND BEING LARGE HAIL AND DAMAGING WINDS GIVEN THE UNSTABLE AIRMASS AND FAVORABLE BULK SHEAR. LATEST SHORT TERM HI-RES MODELS CONTINUE TO SHOW THE BOUNDARY RETROGRADING BACK TO THE NORTH EARLY THIS EVENING BETWEEN 21Z-02Z... WITH A SIGNIFICANT INCREASE OF LOW LEVEL CAPE BACK TOWARDS THE KICT METRO. THIS IN CONJUNCTION WITH THE INCREASE IN BULK SHEAR FROM THE INCOMING DISTURBANCE COUPLED WITH THE LOW LEVEL JET WILL PRODUCE A SCENARIO VERY FAVORABLE FOR TORNADIC SUPERCELLS TO DEVELOP ALONG THE DRY LINE AS IT SHARPENS FOR AREAS TO THE WEST AND SW OF SOUTH CENTRAL KS. THIS WILL LEAD TO A SECOND POSSIBLY MORE SIGNIFICANT CHANCE OF STORMS FOR LATER THIS EVENING WELL AFTER DARK. LATEST HI- RES MODEL CONTINUE TO SHOW 0-8KM SHEAR IS VERY FAVORABLE FOR SUPERCELLS AND POSSIBLE LONG TRACK TORNADOES. INCREASED MLCAPE TO 2000-2500 J/KG AND LOWERING LCL LEVELS WOULD ALSO SUGGEST A STRONG TORNADO THREAT AS WELL. SO THIS SETUP WOULD STILL LEAD TO HIGH LIKELYHOOD OF THE TORNADO THREAT CONTINUING WELL AFTER DARK FOR AREAS AREAS ACROSS SOUTH CENTRAL KS...MAINLY ALONG OR SOUTH OF HIGHWAY 54/400. EXPECT THE SEVERE CONVECTION TO CONTINUE FOR THE OVERNIGHT HOURS...WITH PROGRESSION OF THE STORMS TO THE EAST INTO THE FLINT HILLS AND SOUTHEAST KS. DEEP LAYER SHEAR LOOKS TO WANE SOME AFTER MIDNIGHT...WHICH WILL LIKELY SHIFT THE SEVERE WEATHER MODE TO MORE OF A LARGE HAIL AND DAMAGING WIND CHANCE. THU: COULD SEE SOME LINGERING STORMS ACROSS PORTIONS OF SOUTHEAST KS IN THE MORNING HOURS AS THE DRY LINE/BOUNDARY SURGES EAST INTO WRN MO. IT NOT COMPLETELY OUT OF THE REALM OF POSSIBILITY THAT SOME LINGERING STRONG STORMS WILL BE OVER SE KS...BUT THIS CHANCE WILL BE SHORT LIVED. EXPECT THE THU AFTERNOON SEVERE THREAT TO OVER EXTREME SE KS AND MAINLY IN SW MO. WITH THE REST OF THE REGION SEEING NICE WEATHER RETURN TO THE AREA...WITH DRIER AIR MOVING INTO THE AREA. FRI-EARLY SAT: A COUPLE OF NICE DAY EXPECTED FOR FRI AND EARLY SAT AS A LARGE AREA OF HIGH PRESSURE MOVES ACROSS THE PLAINS INTO THE SRN PLAINS. THIS WILL LEAD TO NEAR SEASONAL TEMPS AND SUNNY SKIES IN MOST LOCATIONS. AS SATURDAY PROGRESSES...LOW LEVEL MOISTURE WILL RAPIDLY RETURN TO THE AREA FOR AREAS WEST OF THE FORECAST AREA FOR SAT AFTERNOON. COULD SEE SHOWERS AND THUNDERSTORMS DEVELOP TO THE WEST OF THE AREA AND POSSIBLY MOVE INTO SOME OF THE WRN PORTIONS OF COUNTY WARNING AREA BY SAT EVENING. SAT NIGHT: ISENTROPIC LIFT AND MOISTURE RETURN WILL CONTINUE OVER THE WRN HALF OF THE FORECAST AREA FOR SAT NIGHT. THIS MAY LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORM COVERAGE INCREASING ACROSS MOST OF THE AREA FOR SAT NIGHT. KETCHAM .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 245 PM CDT WED APR 8 2015 MEDIUM RANGE MODELS DO DIFFER SOME ON HOW SUN AND MON WILL PLAY OUT. BUT BOT MODELS SUGGEST ANOTHER CHANCE OF THUNDERSTORMS ON SUNDAY...WITH POSSIBLE STRONG TO SEVERE STORMS. THE ECMWF LOOKS TO CLEAR THINGS OUT ON MON...WHILE THE GFS SUGGESTS A BOUNDARY MAY BE STATIONARY ACROSS SRN KS FOR MON. KETCHAM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1208 PM CDT WED APR 8 2015 CONVECTION NOW DEVELOPING OVER OKLAHOMA WILL MOVE NORTHEAST INTO THE AIRSPACE AND CONTINUE WITH SEVERAL ROUNDS THROUGH 6Z. THIS WILL AFFECT ALL AIRPORTS AND FIELDS ALONG AND SOUTHEAST OF KSLN- KVNX. THESE STORMS WILL BE SEVERE AND SHOULD BE AVOIDED. FOG...WHICH CONTINUES TO AFFECT KHUT...KRSL...KSLN HAS BEEN SLOW TO BURN OFF. THINK IT SHOULD BE GONE BY 21Z. VFR CONDITIONS SHOULD PERSIST THROUGH 03Z...WITH FOG REDEVELOPMENT THERE POSSIBLE THROUGH 12Z. THE COLD FRONT WILL CLEAR THE AREA BY 14Z. && .FIRE WEATHER... ISSUED AT 245 PM CDT WED APR 8 2015 MAIN FIRE WEATHER CONCERNS LOOK TO ON THURSDAY. EVEN WITH PLENTY OF LOW LEVEL MOISTURE...VERY HIGH FIRE DANGER WILL BE IN PLACE OVER SOUTH CENTRAL AND SE KS DUE TO GUSTY SOUTH WINDS. HOWEVER...THE CRITICAL FIRE WEATHER DAY LOOKS TO BE THU. THIS IS WHEN STRONG NW WINDS WILL BE IN PLACE BY THE AFTERNOON HOURS ALONG WITH RH'S IN THE 35-45 PERCENT RANGE. WIND SPEEDS THU AFTERNOON WILL BE IN THE 20-30 MPH RANGE WITH HIGHER GUSTS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 56 71 39 68 / 60 10 0 0 HUTCHINSON 52 67 37 68 / 40 10 0 0 NEWTON 54 67 38 67 / 50 10 0 0 ELDORADO 60 69 39 68 / 70 10 10 0 WINFIELD-KWLD 61 72 40 68 / 80 10 0 0 RUSSELL 46 63 35 67 / 20 10 10 0 GREAT BEND 46 64 35 67 / 20 10 0 0 SALINA 50 65 35 68 / 30 20 10 0 MCPHERSON 51 66 36 67 / 40 10 10 0 COFFEYVILLE 65 76 42 68 / 90 30 10 0 CHANUTE 64 73 41 68 / 90 30 10 0 IOLA 63 72 40 67 / 90 30 10 0 PARSONS-KPPF 64 74 41 68 / 90 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 8, 5:35 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 535 PM CDT WED APR 8 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 535 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST KANSAS THIS EVENING. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS ALONG AND EAST OF THE KANSAS TURNPIKE. VERY LARGE HAIL TO BASEBALLS AND WINDS TO 75 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORMS WILL OCCUR ACROSS SOUTH CENTRAL KANSAS THIS EVENING. THESE WILL OCCUR AS CONDITIONS BECOME MORE FAVORABLE FOR TORNADOES...SOME OF WHICH MAY BE STRONG. THESE THUNDERSTORMS WILL ALSO INCLUDE THE POTENTIAL FOR BASEBALL SIZED HAIL AND 70 MPH WINDS. THIS TORNADO THREAT WILL CONTINUE WELL AFTER DARK AS THE STORMS MOVE NORTHEAST ACROSS PORTIONS OF SOUTHERN KANSAS INTO SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS ARE POSSIBLE OVER FAR SOUTHEAST KANSAS ON THURSDAY...A FEW OF WHICH MAY BE QUITE STRONG. THUNDERSTORMS WILL THEN RETURN TO THE FORECAST FOR SATURDAY NIGHT THROUGH THE WEEKEND. VERY HIGH TO POSSIBLY EXTREME GRASSLAND FIRE DANGER WILL OVERSPREAD THE ENTIRE AREA FOR THURSDAY AFTERNOON DUE TO GUSTY NORTHWEST WINDS AND AGAIN SATURDAY AFTERNOON FOR CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 8, 4:47 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 447 PM CDT WED APR 8 2015 KSZ094-098-099-082215- CHAUTAUQUA KS-ELK KS-MONTGOMERY KS- 447 PM CDT WED APR 8 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS... SOUTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS... WEST CENTRAL MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 515 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SEDAN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LONGTON...ELK CITY AND HALE. LAT...LON 3714 9623 3723 9636 3747 9604 3725 9584 TIME...MOT...LOC 2146Z 233DEG 30KT 3721 9622 BILLINGS WRIGHT
Special weather statement, Apr 8, 5:05 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED APR 8 2015
KSZ069-070-082230-
GREENWOOD KS-BUTLER KS-
505 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 530 PM CDT
* AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 15 MILES WEST OF EUREKA...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...ROSALIA...EUREKA CITY LAKE...THRALL AND EUREKA AIRPORT.
LAT...LON 3784 9673 3809 9650 3809 9636 3791 9613
3770 9659
TIME...MOT...LOC 2203Z 234DEG 31KT 3783 9657
BILLINGS WRIGHTSpecial weather statement, Apr 8, 5:26 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT WED APR 8 2015
KSZ070-082300-
GREENWOOD KS-
526 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 600 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HAMILTON...OR 10
MILES NORTH OF EUREKA...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MADISON...HAMILTON...EUREKA CITY LAKE AND THRALL.
LAT...LON 3784 9635 3799 9648 3817 9621 3817 9596
3802 9596
TIME...MOT...LOC 2223Z 234DEG 40KT 3796 9634
BILLINGS WRIGHTSpecial weather statement, Apr 8, 5:40 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT WED APR 8 2015
KSZ082-091-082315-
HARPER KS-KINGMAN KS-
540 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR NASHVILLE...OR 7 MILES NORTH OF
SHARON...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...CUNNINGHAM...NASHVILLE...MURDOCK...WILLOWDALE...ZENDA...
SPIVEY...CLEVELAND AND RAGO.
LAT...LON 3738 9835 3739 9846 3773 9846 3773 9841
3757 9788 3724 9835
TIME...MOT...LOC 2239Z 215DEG 38KT 3736 9841
BILLINGS WRIGHTSpecial weather statement, Apr 8, 6:00 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CDT WED APR 8 2015
KSZ070-094-095-082330-
ELK KS-WILSON KS-GREENWOOD KS-
600 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
WESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 630 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LONGTON...OR 12 MILES SOUTHWEST
OF FREDONIA...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FREDONIA...LONGTON...FALL RIVER...BENEDICT...NEW ALBANY...
COYVILLE...BUXTON AND FALL RIVER STATE PARK.
LAT...LON 3741 9616 3775 9601 3763 9571 3738 9592
3738 9597 3733 9596
TIME...MOT...LOC 2258Z 205DEG 33KT 3744 9603
BILLINGS WRIGHTLocal storm report, Apr 8, 6:18 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL WNW FREDONIA 37.53N 95.83W
04/08/2015 E0.88 INCH WILSON KS TRAINED SPOTTER
+ ESTIMATED 55 MPH WIND
&&
SMFThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 51 min |
| Apr 8, 8:15 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 30 min |
| Apr 8, 8:32 PM CDT | Tornado Warning | ICT | Sedgwick | 28 min |
| Apr 8, 8:43 PM CDT | Special Weather Statement | ICT | Chase | 32 min |
| Apr 8, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 29 min |
| Apr 8, 8:53 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 26 min |
| Apr 8, 9:07 PM CDT | Special Weather Statement | ICT | Butler | 23 min |
| Apr 8, 9:28 PM CDT | Special Weather Statement | ICT | Harper | 32 min |
| Apr 9, 1:55 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.